Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 26, 2014, 11:21 AM EST. It took effect at Jan 26, 2014, 7:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 11:21 AM EST (16:21 UTC)
- In effect from
- Jan 26, 2014, 7:00 PM EST
- Expired
- Jan 27, 2014, 12:08 PM EST
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
468 WHUS73 KGRR 261621 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1121 AM EST SUN JAN 26 2014 LMZ844>849-270030- /O.EXT.KGRR.SC.Y.0011.000000T0000Z-140127T0000Z/ /O.NEW.KGRR.GL.W.0007.140127T0000Z-140127T1400Z/ /O.NEW.KGRR.UP.W.0003.140127T0000Z-140127T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1121 AM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY. * WINDS...SOUTH WINDS 15 TO 25 KNOTS VEERING WEST TOWARDS EVENING. WINDS BECOMING 35 TO 40 KNOT GALES TONIGHT FROM THE WEST SHIFTING NORTHWEST. * WAVES...BUILDING TO 4 TO 6 FEET TODAY AND 9 TO 13 FEET TONIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED TONIGHT AS WINDS INCREASE TO GALE FORCE WITH TEMPERATURES FALLING THROUGH THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
4 follow-up statements
926 WHUS73 KGRR 262059 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 PM EST SUN JAN 26 2014 LMZ844>849-270500- /O.CAN.KGRR.SC.Y.0011.000000T0000Z-140127T0000Z/ /O.CON.KGRR.GL.W.0007.140127T0000Z-140127T1400Z/ /O.CON.KGRR.UP.W.0003.140127T0000Z-140127T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 359 PM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST WINDS WILL INCREASE TO 35 TO 40 KNOT GALES TONIGHT AND TURN NORTHWEST. GALES WILL END MONDAY MORNING AND RAMP DOWN SLIGHTLY TO 20 TO 30 KNOT WINDS FROM THE NORTHWEST. * WAVES...WILL BUILD INTO THE 10 TO 15 FOOT RANGE TONIGHT. WAVES WILL REMAIN HIGH...AT 7 TO 11 FEET THROUGH MONDAY EVENING. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED TONIGHT AS WINDS INCREASE TO GALE FORCE WITH TEMPERATURES FALLING THROUGH THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DUKE
567 WHUS73 KGRR 270134 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 834 PM EST SUN JAN 26 2014 LMZ844>849-270945- /O.CON.KGRR.GL.W.0007.000000T0000Z-140127T1400Z/ /O.CON.KGRR.UP.W.0003.000000T0000Z-140127T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 834 PM EST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... * WINDS...WEST GALES 35 TO 40 KNOT GALES TURNING NORTHWEST. GALES WILL END MONDAY MORNING AND RAMP DOWN SLIGHTLY TO 20 TO 30 KNOT WINDS FROM THE NORTHWEST. * WAVES...WILL BUILD INTO THE 10 TO 15 FOOT RANGE TONIGHT. WAVES WILL REMAIN HIGH...AT 7 TO 11 FEET THROUGH MONDAY EVENING. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED TONIGHT AS WINDS INCREASE TO GALE FORCE WITH TEMPERATURES FALLING THROUGH THE TEENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$
758 WHUS73 KGRR 270809 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 309 AM EST MON JAN 27 2014 LMZ844>849-271615- /O.EXT.KGRR.GL.W.0007.000000T0000Z-140127T2300Z/ /O.EXT.KGRR.UP.W.0003.000000T0000Z-140127T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 309 AM EST MON JAN 27 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST NORTHWEST GALES 35 TO 40 KNOTS TODAY. WINDS WILL RAMP DOWN SLIGHTLY TO 20 TO 30 KNOT WINDS FROM THE NORTHWEST TONIGHT. * WAVES...6 TO 10 FEET TODAY THROUGH TONIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED TODAY WITH GALE FORCE WINDS AND TEMPERATURES FALLING THROUGH THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ LAURENS
849 WHUS73 KGRR 271708 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1208 PM EST MON JAN 27 2014 LMZ844>849-280115- /O.CAN.KGRR.GL.W.0007.000000T0000Z-140127T2300Z/ /O.NEW.KGRR.SC.Y.0012.140127T1708Z-140129T1200Z/ /O.EXT.KGRR.UP.W.0003.000000T0000Z-140129T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1208 PM EST MON JAN 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS TO 30 KNOTS ARE EXPECTED THROUGH TUESDAY NIGHT. * WAVES...7 TO 11 FEET THIS AFTERNOON THROUGH TUESDAY NIGHT. * FREEZING SPRAY...HEAVY FREEZING SPRAY IS EXPECTED RIGHT THROUGH TUESDAY NIGHT WITH SINGLE DIGIT TEMPERATURES AND WINDS OVER 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 26, 7:28 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 26, 7:28 AM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 AM EST SUN JAN 26 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 330 AM EST SUN JAN 26 2014
AN ALBERTA CLIPPER WILL BRING ANOTHER ROUND OF SNOW WITH 1 TO 4
INCHES OF ACCUMULATION TODAY. BITTERLY COLD AIR WILL ARRIVE MONDAY
THROUGH TUESDAY WHEN WIND CHILL READINGS WILL POTENTIALLY FALL TO
20 TO 30 DEGREES BELOW ZERO. LAKE EFFECT SNOW SHOWERS ARE EXPECTED
TONIGHT THROUGH TUESDAY.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM EST SUN JAN 26 2014
RGNL RADAR TRENDS AND SFC OBS SHOW A LARGE AREA OF SNOW MOVING
EAST FROM SOUTHERN WI/NORTHERN IL. THE ALBERTA CLIPPER SYSTEM WILL
BRING 1 TO 4 INCHES OF SNOW TO OUR FCST AREA TODAY WITH RELATIVELY
HIGHEST AMOUNTS EXPECTED FROM NEAR KMKG NORTHWARD DUE TO SW FLOW
LAKE ENHANCEMENT AND ALSO ALONG THE I-94 CORRIDOR WHERE A
CONSENSUS OF SHORT RANGE GUIDANCE SHOWS HIGHER QPF/SNOW AMOUNTS
POTENTIALLY REACHING 3 TO 4 INCHES. FOR THIS REASON WE HAVE
DECIDED TO EXTEND THE WINTER WX ADVISORY HEADLINE FOR OUR ENTIRE
FCST AREA THROUGH 4 PM THIS AFTERNOON.
SNOW WILL TAPER OFF FROM MID TO LATE AFTERNOON BUT INCREASING
WINDS WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW TONIGHT. BRISK
WEST TO NW WINDS WILL USHER A BITTERLY COLD AIRMASS INTO OUR FCST
AREA LATE TONIGHT THROUGH TUESDAY. IN FACT MAX TEMPS MONDAY AND
TUESDAY WILL RANGE FROM A FEW DEGREES BELOW ZERO TO THE SINGLE
DIGITS.
WINDS ARE EXPECTED TO STAY RATHER STRONG MONDAY THROUGH TUESDAY
RESULTING IN POTENTIAL FOR WIND CHILL READINGS TO REACH 20 TO 30
BELOW ZERO IN THAT TIME FRAME. THIS COULD HAVE SIGNIFICANT IMPACTS
INCLUDING POTENTIAL TO CLOSE NUMEROUS SCHOOLS. FOR THIS REASON WE
VERY STRONGLY CONSIDERED HOISTING A WIND CHILL WATCH FOR MONDAY
AND TUESDAY.
DECIDED AT THIS TIME THOUGH AND AFTER EXTENSIVE COORD
WITH SURROUNDING OFFICES TO FIRST DEAL WITH THE CURRENT HEADLINES
AND CLIPPER SYSTEM FOR TODAY. THE DAY SHIFT WILL PROBABLY NEED TO
HOIST A WIND CHILL WATCH TO COVER THE BITTER COLD MONDAY THROUGH
TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 330 AM EST SUN JAN 26 2014
THE LONG TERM PERIOD LOOKS MORE TAME THAN WHAT WE HAVE SEEN LATELY
AND NOT AS COLD EITHER.
LAKE EFFECT DIMINISHES ON WEDNESDAY AS THE BITTER COLD AIR RETREATS
BUT IT TURNS WINDY AS THE GRADIENT TIGHTENS UP AHEAD OF THE NEXT
APPROACHING COLD FRONT. THE STRONG SOUTHWEST WINDS WILL PROBABLY
NEGATE THE MODERATING TEMPERATURE TREND ON WEDNESDAY.
OUR NEXT CHANCE OF SNOW SHOWERS ARRIVES ON THURSDAY WITH A COLD
FRONT MOVING SOUTHEAST THROUGH THE REGION. THIS DOES NOT LOOK LIKE
TOO BIG OF A DEAL... MAYBE 1-3 INCHES. THE AIR BEHIND THE FRONT IS
NOT PARTICULARLY COLD FOR FRIDAY AND LAKE EFFECT SHOULD NOT BE MUCH
OF A THREAT EITHER AS SFC RIDGING IS QUICK TO MOVE IN.
WE WILL HAVE TO WATCH FOR THE POTENTIAL OF A FEW INCHES OF SYNOPTIC
SNOW ON SATURDAY AND SAT NIGHT AS A SYSTEM PASSES BY TO OUR SOUTH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 728 AM EST SUN JAN 26 2014
WIDESPREAD IFR CONDITIONS IN SNOW THIS MORNING. IMPROVEMENT TO MVFR
CATEGORY EXPECTED THIS AFTERNOON AS THE SNOW DIMINISHES BUT WINDS
INCREASING OUT OF THE WEST SOUTHWEST WITH GUSTS TO 30-35 KTS
DEVELOPING AFTER 21Z.
CANT COMPLETELY RULE OUT SOME PATCHY FREEZING DRIZZLE FOR A TIME
THIS AFTERNOON AS THE SNOW DIMINISHES ESPECIALLY AT AZO/BTL/JXN
BUT WAS NOT CONFIDENT ENOUGH TO PUT IT IN THE TAFS AT THIS TIME.
LAKE EFFECT KICKS IN AGAIN TONIGHT... LIKELY LEADING TO MORE IFR
CONDITIONS AT MKG/GRR/AZO/BTL. BLOWING SNOW WILL BECOME MORE OF AN
ISSUE AS WELL WHICH SHOULD HELP TO KEEP VSBYS IN IFR CATEGORY.
&&
.MARINE...
ISSUED AT 330 AM EST SUN JAN 26 2014
EXTENDED THE SCA THROUGH TONIGHT FOR ALL NEARSHORE ZONES. HOWEVER
A GALE WARNING MAY EVENTUALLY BE NEEDED FOR TONIGHT AND/OR
TOMORROW AND EVEN FOR TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 304 PM EST SAT JAN 25 2014
NO CURRENT ICE JAM ISSUES CURRENTLY BUT WE WILL HAVE TO MONITOR
THIS CLOSELY OVER THE NEXT WEEK OR SO AS THE COLD WEATHER
CONTINUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR LMZ844>849.
&&
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...WDM
MARINE...LAURENSHazardous weather outlook, Jan 26, 4:43 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 443 AM EST SUN JAN 26 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 443 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MORE HAZARDOUS WINTER WEATHER IS EXPECTED TODAY AND TONIGHT. WIDESPREAD SNOWFALL OF 1 TO 3 INCHES COMBINED WITH COLD TEMPERATURES WILL CREATE ICY ROAD CONDITIONS AND REDUCED VISIBILITIES TODAY. WINDS WILL INCREASE OUT OF THE WEST LATE THIS AFTERNOON AND EVENING... RESULTING IN MORE BLOWING AND DRIFTING SNOW THAT WILL CONTINUE INTO TONIGHT. ADDITIONAL LAKE EFFECT SNOW TONIGHT WILL BRING ANOTHER 1 TO 3 INCHES OF SNOW MAINLY ALONG AND WEST OF A CADILLAC TO KALAMAZOO LINE. WIND CHILL VALUES TONIGHT WILL FALL TO 10 TO 15 BELOW ZERO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE WINTER WEATHER IS LIKELY MONDAY AND TUESDAY... FEATURING DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO ALONG WITH ADDITIONAL LAKE EFFECT SNOW AND BLOWING SNOW. SCHOOL AND BUSINESS CLOSURES ARE QUITE POSSIBLE DUE TO THE EXTREME COLD AND SHORT FROSTBITE TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS TO THE NATIONAL WEATHER SERVICE. LMZ844>849-270900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 443 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES ON LAKE MICHIGAN WILL BE HAZARDOUS TODAY AND TONIGHT. WINDS MAY REACH GALE FORCE FROM THE WEST NORTHWEST LATE TODAY AND TONIGHT. FREEZING SPRAY MAY ALSO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS WINDS AND WAVES ALONG WITH OCCASIONAL FREEZING SPRAY AND SNOW SQUALLS WILL CONTINUE ON LAKE MICHIGAN THROUGH THE COMING WEEK. LAKE ICE WILL CONTINUE TO EXPAND IN COVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Jan 26, 10:58 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1058 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 SW ROCKFORD 43.09N 85.60W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 10:59 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ST. JOHNS 43.00N 84.56W
01/26/2014 M0.5 INCH CLINTON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:00 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1100 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 N HOPKINS 42.64N 85.76W
01/26/2014 M2.6 INCH ALLEGAN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:01 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1101 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 ENE BROOKLYN 42.12N 84.21W
01/26/2014 M1.6 INCH JACKSON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:13 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/26/2014 M1.5 INCH VAN BUREN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 WNW GOODWELL TWP 43.61N 85.64W
01/26/2014 M1.3 INCH NEWAYGO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 SSW DUTTON 42.83N 85.59W
01/26/2014 M2.1 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 6 WSW IONIA 42.96N 85.17W
01/26/2014 M0.9 INCH IONIA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 N HASLETT 42.77N 84.40W
01/26/2014 M0.5 INCH INGHAM MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SSE MIDDLEVILLE 42.65N 85.44W
01/26/2014 M1.3 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/26/2014 M3.2 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0730 AM SNOW 2 WSW WALKER 42.99N 85.81W
01/26/2014 M2.3 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM SNOW 4 SSE OSHTEMO 42.21N 85.66W
01/26/2014 M4.5 INCH KALAMAZOO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW WSW ALLENDALE 42.97N 85.96W
01/26/2014 M4.5 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 3 NNE TOMPKINS 42.41N 84.53W
01/26/2014 M0.9 INCH JACKSON MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
&&
WHLocal storm report, Jan 26, 11:17 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 AM EST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM SNOW BLOOMINGDALE 42.38N 85.96W
01/26/2014 M2.1 INCH VAN BUREN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0645 AM SNOW 5 WSW ROCKFORD 43.09N 85.64W
01/26/2014 M1.0 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW HASTINGS 42.65N 85.29W
01/26/2014 M1.1 INCH BARRY MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW HOLLAND 42.78N 86.11W
01/26/2014 M3.0 INCH OTTAWA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SE MUSKEGON 43.18N 86.20W
01/26/2014 M2.9 INCH MUSKEGON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 WSW LANSING 42.72N 84.63W
01/26/2014 M0.2 INCH EATON MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW ST. JOHNS 43.00N 84.56W
01/26/2014 M0.5 INCH CLINTON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 W WAYLAND 42.67N 85.68W
01/26/2014 M3.2 INCH ALLEGAN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 SSE MIDDLEVILLE 42.65N 85.44W
01/26/2014 M1.3 INCH BARRY MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 N HASLETT 42.77N 84.40W
01/26/2014 M0.5 INCH INGHAM MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 6 WSW IONIA 42.96N 85.17W
01/26/2014 M0.9 INCH IONIA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 SSW DUTTON 42.83N 85.59W
01/26/2014 M2.1 INCH KENT MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 WNW GOODWELL TWP 43.61N 85.64W
01/26/2014 M1.3 INCH NEWAYGO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 NNE PAW PAW 42.27N 85.86W
01/26/2014 M1.5 INCH VAN BUREN MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 2 ENE BROOKLYN 42.12N 84.21W
01/26/2014 M1.6 INCH JACKSON MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 1 N HOPKINS 42.64N 85.76W
01/26/2014 M2.6 INCH ALLEGAN MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW GERALD R FORD ARPT 42.89N 85.53W
01/26/2014 M1.0 INCH KENT MI OFFICIAL NWS OBS
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 3 SW ROCKFORD 43.09N 85.60W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW GRANDVILLE 42.91N 85.76W
01/26/2014 M3.9 INCH KENT MI NWS EMPLOYEE
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW EAST GRAND RAPIDS 42.94N 85.61W
01/26/2014 M1.5 INCH KENT MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW BIG RAPIDS 43.70N 85.48W
01/26/2014 M5.0 INCH MECOSTA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW 4 WSW FREMONT 43.44N 86.02W
01/26/2014 M3.0 INCH NEWAYGO MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0700 AM SNOW REED CITY 43.87N 85.51W
01/26/2014 M1.0 INCH OSCEOLA MI CO-OP OBSERVER
THIS WAS A 24 HOUR TOTAL.
0730 AM SNOW 2 WSW WALKER 42.99N 85.81W
01/26/2014 M2.3 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0820 AM SNOW 4 SSE OSHTEMO 42.21N 85.66W
01/26/2014 M4.5 INCH KALAMAZOO MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 3 NNE TOMPKINS 42.41N 84.53W
01/26/2014 M0.9 INCH JACKSON MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW 1 NW BANGOR 42.33N 86.13W
01/26/2014 M3.0 INCH VAN BUREN MI PUBLIC
THIS WAS A 24 HOUR TOTAL.
0900 AM SNOW WSW ALLENDALE 42.97N 85.96W
01/26/2014 M4.5 INCH OTTAWA MI COCORAHS
THIS WAS A 24 HOUR TOTAL.
&&
WHThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 11:21 AM EST | Heavy Freezing Spray Warning | GRR | 4 days | |
| Jan 26, 3:53 PM EST | Wind Chill Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.